Quartic Salem numbers which are Mahler measures of non-reciprocal 2-Pisot numbers
Journal de théorie des nombres de Bordeaux, Volume 32 (2020) no. 3, pp. 877-889.

Motivated by a question of M. J. Bertin, we obtain parametrizations of minimal polynomials of quartic Salem numbers, say α, which are Mahler measures of non-reciprocal 2-Pisot numbers. This allows us to determine all such numbers α with a given trace, and to deduce that for any natural number t (resp. t2) there is a quartic Salem number of trace t which is (resp. which is not) a Mahler measure of a non-reciprocal 2-Pisot number.

Motivé par une question de M. J. Bertin, on obtient des paramétrisations des polynômes minimaux des nombres de Salem quartiques, disons α, qui sont des mesures de Mahler des 2 -nombres de Pisot non-réciproques. Cela nous permet de déterminer de tels nombres α, de trace donnée, et de déduire que pour tout entier naturel t (resp. t2), il y a un nombre de Salem quartique, de trace t, qui est (resp. qui n’est pas) une mesure de Mahler d’un 2 -nombre de Pisot non-réciproque.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/jtnb.1145
Classification: 11R06, 11R80, 11J71
Keywords: Salem numbers, Mahler measure, $2$-Pisot numbers.
Zaïmi, Toufik 1

1 Department of Mathematics and Statistics. College of Science Imam Mohammad Ibn Saud Islamic University (IMSIU) P. O. Box 90950 Riyadh 11623 Saudi Arabia
@article{JTNB_2020__32_3_877_0,
     author = {Za{\"\i}mi, Toufik},
     title = {Quartic {Salem} numbers which are {Mahler} measures of non-reciprocal {2-Pisot} numbers},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     pages = {877--889},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {32},
     number = {3},
     year = {2020},
     doi = {10.5802/jtnb.1145},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/jtnb.1145/}
}
TY  - JOUR
AU  - Zaïmi, Toufik
TI  - Quartic Salem numbers which are Mahler measures of non-reciprocal 2-Pisot numbers
JO  - Journal de théorie des nombres de Bordeaux
PY  - 2020
SP  - 877
EP  - 889
VL  - 32
IS  - 3
PB  - Société Arithmétique de Bordeaux
UR  - http://archive.numdam.org/articles/10.5802/jtnb.1145/
DO  - 10.5802/jtnb.1145
LA  - en
ID  - JTNB_2020__32_3_877_0
ER  - 
%0 Journal Article
%A Zaïmi, Toufik
%T Quartic Salem numbers which are Mahler measures of non-reciprocal 2-Pisot numbers
%J Journal de théorie des nombres de Bordeaux
%D 2020
%P 877-889
%V 32
%N 3
%I Société Arithmétique de Bordeaux
%U http://archive.numdam.org/articles/10.5802/jtnb.1145/
%R 10.5802/jtnb.1145
%G en
%F JTNB_2020__32_3_877_0
Zaïmi, Toufik. Quartic Salem numbers which are Mahler measures of non-reciprocal 2-Pisot numbers. Journal de théorie des nombres de Bordeaux, Volume 32 (2020) no. 3, pp. 877-889. doi : 10.5802/jtnb.1145. http://archive.numdam.org/articles/10.5802/jtnb.1145/

[1] Bertin, Marie José; Decomps-Guilloux, Annette; Grandet-Hugot, Marthe; Pathiaux-Delefosse, Martine; Schreiber, Jean-Pierre Pisot and Salem numbers, Birkhäuser, 1992 | Zbl

[2] Bertin, Marie José; Zaïmi, Toufik Complex Pisot numbers in algebraic number fields, C. R. Math. Acad. Sci. Paris, Volume 353 (2015) no. 11, pp. 965-967 | DOI | MR | Zbl

[3] Boyd, David W. Inverse problems for Mahler’s measure, Diophantine analysis (London Mathematical Society Lecture Note Series), Volume 109, Cambridge University Press, 1986, pp. 147-158 | DOI | MR | Zbl

[4] Boyd, David W. Reciprocal algebraic integers whose Mahler measures are non-reciprocal, Can. Math. Bull., Volume 30 (1987) no. 1-3, pp. 3-8 | DOI | Zbl

[5] Boyd, David W. Salem numbers of degree four have periodic expansions, Théorie des nombres (Quebec, PQ, 1987), Walter de Gruyter, 1989, pp. 57-64 | MR | Zbl

[6] Cantor, David G. On sets of algebraic integers whose remaining conjugates lie in the unit circle, Trans. Am. Math. Soc., Volume 105 (1962), pp. 391-406 | DOI | MR | Zbl

[7] Chamfy, Cristiane Fonctions méromorphes dans le cercle unité et leurs séries de Taylor, Ann. Inst. Fourier, Volume 8 (1958), pp. 211-262 | DOI | Numdam | Zbl

[8] Dixon, John D.; Dubickas, Artūras The values of Mahler measures, Mathematika, Volume 51 (2004) no. 1-2, pp. 131-148 | DOI | MR | Zbl

[9] Dubickas, Artūras On numbers which are Mahler measures, Monatsh. Math., Volume 141 (2004) no. 2, pp. 119-126 | DOI | MR | Zbl

[10] Dubickas, Artūras Salem numbers as Mahler measures of nonreciprocal units, Acta Arith., Volume 176 (2016) no. 1, pp. 81-88 | MR | Zbl

[11] Kelly, John B. A closed set of algebraic integers, Am. J. Math., Volume 72 (1950), pp. 565-572 | DOI | MR | Zbl

[12] Salem, Raphael Power series with integral coefficients, Duke Math. J., Volume 12 (1945), pp. 153-173 | DOI | MR | Zbl

[13] Salem, Raphael Algebraic numbers and Fourier analysis, Heath Mathematical Monographs, Heath and Company, 1963 | MR | Zbl

[14] The PARI Group PARI/GP version 2.5.1, 2012 (available from http://pari.math.u-bordeaux.fr/)

[15] Zaïmi, Toufik On Salem numbers which are Mahler measures of non-reciprocal 2-Pisot numbers (to appear in Publ. Math. Debrecen) | Zbl

[16] Zaïmi, Toufik Caractérisation d’un ensemble généralisant l’ensemble des nombres de Pisot, Acta Arith., Volume 87 (1998) no. 2, pp. 141-144 | DOI | MR | Zbl

[17] Zaïmi, Toufik Sur la fermeture de l’ensemble des K-nombres de Pisot, Acta Arith., Volume 83 (1998) no. 4, pp. 363-367 | DOI | MR | Zbl

[18] Zaïmi, Toufik On the distribution of powers of a Gaussian Pisot number, Indag. Math., Volume 31 (2020) no. 1, pp. 177-183 | DOI | MR | Zbl

[19] Zaïmi, Toufik Salem numbers as Mahler measures of Gaussian Pisot numbers, Acta Arith., Volume 194 (2020) no. 4, pp. 383-392 | DOI | MR | Zbl

Cited by Sources: